MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SPINAL ROD CUTTER MAXIMUM PIN DIAMETER 6.4 MM (1/4 IN.); PROSTHESIS, TRAUMA

ZIMMER BIOMET, INC. SPINAL ROD CUTTER MAXIMUM PIN DIAMETER 6.4 MM (1/4 IN.); PROSTHESIS, TRAUMA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the bolt cutter jaw broke off during a case.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d10; g4; h2; h3;h6 complaint sample was returned and evaluated against the reported event.Visual and dimensional evaluation of the returned product noted the following - item# 6 is fractured and a portion of this jaw was not returned.Hardness taken is within specifications.The complaint is confirmed.Dhr was reviewed and no discrepancies were found.The investigation has concluded that the root cause of the reported issue is attributed to design deficiency.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
SPINAL ROD CUTTER MAXIMUM PIN DIAMETER 6.4 MM (1/4 IN.)
Common Device Name
PROSTHESIS, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10240312
Report Number0001822565-2020-02420
Device Sequence Number14117213
Product Code HXZ
UDI-Device Identifier00889024067165
UDI-Public(01)00889024067165(10)64554066
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00392500200
Device Lot Number64554066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1